MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48004004X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 4mm x 4cm saber percutaneous transluminal angioplasty (pta) balloon burst below rated burst pressure (rbp) during inflation.The procedure was completed using a non-cordis device there was no reported injury to the patient.This was during a superficial femoral artery (sfa) shunt pta procedure.The lesion was not calcified, vessel tortuosity was severe, and the percentage of stenosis was 90%.The device was not used for a chronic total occlusion (cto).The product was stored and prepped properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.No kinks or other damages were noted prior to insertion into the patient.The device maintained negative pressure during preparation.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or the guide catheter, and no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend, and the balloon catheter did not kink during use.The contrast to saline ratio was 1:1.The device was device was discarded and will not be returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the 4mm x 4cm saber percutaneous transluminal angioplasty (pta) balloon burst below rated burst pressure (rbp) during inflation.The procedure was completed using a non-cordis device.There was no reported injury to the patient.This was during a superficial femoral artery (sfa) shunt pta procedure.The lesion was not calcified, vessel tortuosity was severe, and the percentage of stenosis was 90%.The device was not used for a chronic total occlusion (cto).The product was stored and prepped properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.No kinks or other damages were noted prior to insertion into the patient.The device maintained negative pressure during preparation.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or the guide catheter, and no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend, and the balloon catheter did not kink during use.The contrast to saline ratio was 1:1.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 82324109 presented no issues during the manufacturing process that can be related to the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The reported severe tortuosity of the superficial femoral artery (sfa) may have contributed to the reported event; it is likely to have caused damage to the balloon material that led to its rupture.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23084600
Report Number3007635982-2025-00205
Device Sequence Number14639730
Product Code LIT
UDI-Device Identifier20705032069448
UDI-Public(01)20705032069448(17)271031(10)82324109
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48004004X
Device Lot Number82324109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-CORDIS DEVICE
Patient Age73 YR
Patient SexMale
Patient Weight58 KG